Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 19, 2007, 6:07 PM EDT for Brooke County, Hancock County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 6:07 PM EDT (22:07 UTC)
- Expired
- Jun 19, 2007, 6:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 37 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 19, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 192207 SVRPBZ WVC009-029-192230- /O.NEW.KPBZ.SV.W.0101.070619T2207Z-070619T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 607 PM EDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROOKE COUNTY IN NORTHERN WEST VIRGINIA... HANCOCK COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 630 PM EDT * AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOLLANSBEE...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZALIA...WEIRTON JUNCTION...WEIRTON HEIGHTS...WEIRCREST...VERMONT TERRACE...SCOTT RUN...ROCKDALE...RABBIT HILL...PLEASANT VALLEY... PARKVIEW...THE ORCHARD...MCKINLEYVILLE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4042 8063 4021 8063 4027 8052 4052 8055 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:25 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 19, 3:25 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT TUE JUN 19 2007 .SYNOPSIS... COLD FRONT NOW CROSSING THE GREAT LAKES WILL CAUSE NUMEROUS THUNDERSTORMS INTO EARLY TONIGHT. SOME MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL. NORTHWEST WINDS BEHIND THE COLD FRONT WILL CAUSE TEMPERATURES TO BE CLOSE TO SEASONAL LEVELS INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCHES 418 AND 420 FOR ALL OF THE UPPER OHIO VALLEY (WFO PITTSBURGH COUNTY WARNING AREA (PBZ CWA)) THROUGH EARLY TONIGHT. RADAR DATA SHOWS BANDS OF THUNDERSTORMS TO BE MOVING THROUGH THE UPPER OHIO VALLEY INTO EARLY TONIGHT. MAIN THREAT STILL APPEARS TO BE DAMAGING WIND. LARGE HAIL WILL BE THE SECOND THREAT. AFTER COLD FRONTAL PASSAGE, THERE CAN BE SCATTERED SHOWERS LATE TONIGHT WITH FOG PATCHES DEVELOPING OVER THE RECENTLY WETTED GROUNDS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AFTER COOL FRONTAL PASSAGE TONIGHT, PRECIPITATION POTENTIAL WILL BE RAPIDLY DECREASING. WITH SURFACE DEW POINTS ALSO DECREASING, FOG FORMATION WILL BE LIMITED, DESPITE WETTED GROUNDS FROM THUNDERSTORM RAINS INTO EARLY TONIGHT. WITH UPPER JETSTREAM FLOW BECOMING NORTHWEST, EXPECTING DRYING CONDITIONS AND NEAR NORMAL TEMPERATURES AS INDICATED BY NAM AND GFS MOS VALUES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FOR THE WEEKEND AND EARLY NEXT WEEK...UPPER LEVEL RIDGING ACROSS MID-AMERICA, WILL MAINTAIN NORTHWEST FLOW ACROSS THE UPPER OHIO VALLEY. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES, AS INDICATED HPC AND GFS MOS VALUES. HAVE INCLUDED A CHANCE OF THUNDERSTORMS SATURDAY, AS SUPPORTED BY SEVERAL GFS ENSEMBLE MEMBER MODEL RUNS, SUGGESTING A PERIOD OF ORGANIZED LIFT WITH AN UPPER-LEVEL SHORT-WAVE PASSAGE SATURDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... EXPECT MOST DEVIATION IN FLIGHT CONDITIONS TO IFR TO BE WITH THUNDERSTORMS INTO EARLY TONIGHT. WINDS CAN ALSO GUST ABOVE 25 KTS AS VERTICAL MIXING INCREASES IN VICINITY OF THUNDERSTORMS. OF COURSE, ALONG THE LEADING EDGE OF THUNDERSTORMS, WIND GUSTS HAVE THE POTENTIAL TO EXCEED 50 KTS. HAIL ALSO POSSIBLE. AFTER THE FRONT MOVES THROUGH THIS EVENING, FLIGHT CONDITIONS WILL MAINLY VFR INTO THE WEEKEND. ALBEIT, FOG FORMATION COULD LEAD TO ISOLATED IFR PATCHES EARLY WEDNESDAY. PASSING THUNDERSTORMS LATE THURSDAY AND LATE SATURDAY COULD RESULT IN SHORT-LIVED IFR/MVFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 19, 3:04 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 304 PM EDT TUE JUN 19 2007 OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-WVZ001-201915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK- 304 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ059-068-069-PAZ021-023-029>032-WVZ002>004-012-021>023-041- 201915- GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 304 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 1:49 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT TUE JUN 19 2007 OHZ039>041-049-050-059-PAZ007-008-013>016-020>023-029-030-WVZ001>004- 191845- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA- 149 PM EDT TUE JUN 19 2007 ...THUNDERSTORMS... THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS AFTERNOON. THE MOST ACTIVE STORMS EARLY THIS AFTERNOON WERE IN MERCER COUNTY PENNSYLVANIA AND COLUMBIANA AND JEFFERSON COUNTIES IN OHIO. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST ABOUT 25 MPH. BE ALERT FOR BRIEF HEAVY RAIN, SMALL HAIL, DANGEROUS LIGHTNING AND GUSTY WINDS. ALSO, WARNINGS COULD BE ISSUED IF THESE STORMS INTENSIFY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR PARTS OF THE REGION. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 19, 3:24 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG STONEBORO 41.34N 80.11W
06/19/2007 MERCER PA PUBLIC
LARGE TREE BRANCHS BROKEN.
0310 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
06/19/2007 MERCER PA LAW ENFORCEMENT
TREES DOWN.
&&Special weather statement, Jun 19, 4:47 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 447 PM EDT TUE JUN 19 2007 OHZ069-PAZ031-WVZ004-012-021-022-192145- GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-WETZEL WV- 447 PM EDT TUE JUN 19 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONROE...GREENE...MARION...WETZEL...MONONGALIA AND MARSHALL... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SOME STRONG THUNDERSTORMS ACROSS PORTIONS OF WETZEL AND SOUTHERN MARSHALL COUNTIES. THE STORMS WERE MOVING NORTHEAST ABOUT 25 MPH. THE STORMS WILL BE ENTERING GREENE COUNTY BY 500 PM. BE ALERT FOR BRIEF GUSTY WINDS TO NEAR 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING AND VERY HEAVY RAIN. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
Local storm report, Jun 19, 6:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG STONEBORO 41.34N 80.11W
06/19/2007 MERCER PA PUBLIC
LARGE TREE BRANCHS BROKEN.
0310 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
06/19/2007 MERCER PA LAW ENFORCEMENT
TREES DOWN.
0420 PM TSTM WND DMG CAMBRIDGE 40.03N 81.59W
06/19/2007 GUERNSEY OH EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN JUST WEST OF
CAMBRIDGE
0510 PM TSTM WND DMG SHARON 41.23N 80.50W
06/19/2007 MERCER PA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN IN AND
AROUND SHARON, HERMITAGE, AND PYMATUMING. NO POWER IN
PYMATUMING.
0518 PM TSTM WND DMG FREEPORT 40.21N 81.27W
06/19/2007 HARRISON OH EMERGENCY MNGR
EMERGENCY MANAGER REPORTED POWER LINES DOWN IN FREEPORT
OHIO.
0555 PM TSTM WND DMG EIGHTY FOUR 40.18N 80.13W
06/19/2007 WASHINGTON PA TRAINED SPOTTER
TREES DOWN IN EIGHTY FOUR ALONG CARL AVENUE AND SR 519.
ONE TREE REPORTED ACROSS A TRAILER. PEA SIZED HAIL ALSO
REPORTED WITH THE STORM.
&&
KLOWRIENearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.